MAUDE Adverse Event Report: BOSTON SCIENTIFIC COSTA RICA TRANSEND EX 14 FLOPPY 205CM; WIRE, GUIDE, CATHETER

BOSTON SCIENTIFIC COSTA RICA TRANSEND EX 14 FLOPPY 205CM; WIRE, GUIDE, CATHETER
Model Number M001468070
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/28/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Based on the results of the device history record (dhr) review, there is no indication that the device, labeling or packaging failed to meet its specifications when released.During visual/microscopic inspection, an attempt had been made to shape the guidewire tip.The guidewire distal end/tip was noted to be kinked/bent.The guidewire was noted to be kinked/bent at 53cm and 181.5cm from the proximal end.The guidewire ptfe coating was noted to be peeling from 94cm to 137cm from the proximal end.During functional inspection, the coating was hydrated, no anomalies were noted.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported complaint was confirmed based on analysis.The device failed to meet specifications when received for complaint investigation based on the analyzed anomalies noted to the device.It was reported that coating debris was found on the subject guidewire during preparation.Additional information provided by the customer indicated that no damage was noted to the packaging prior to opening the packaging, the device was confirmed to be in good condition prior to use on the patient and was prepared for use as per the dfu, the issue occurred in the peripheral artery, and the anatomy was not tortuous.During analysis, the guidewire was noted to be kinked/bent at 53cm and 181.5cm from the proximal end, the distal tip was noted to be kinked/bent, and the ptfe coating was noted to be peeled from 94cm to 137cm from the proximal end.No anomalies were noted to the hydrophilic coating when hydrated.It is probable that the guidewire was damaged from handling during preparation.The ptfe coating damage is consistent with backloading the proximal end of the guidewire into the distal end of the insertion tool and pulling it through the insertion tool at an angle.An assignable cause of handling damage will be assigned to the as reported 'guidewire coating issue' and the as analyzed 'guidewire ptfe coating peeling', 'guidewire kinked/bent' and 'guidewire distal end/tip kinked/bent' since these defects are associated with handling of the product or portion of the product during the clinical procedure, upon removal of the product from the packaging, or preparation of the product prior to use.
 
Event or Problem Description
Analysis of the returned device found that the ptfe coating of the subject guidewire was peeled.There were no clinical consequences to the patient reported as a result of this event and the procedure was completed successfully.

Brand Name
TRANSEND EX 14 FLOPPY 205CM
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC COSTA RICA
coyol facility, 2546 first st.
propark free zone
alajuela 20101
CS  20101
Manufacturer (Section G)
BOSTON SCIENTIFIC COSTA RICA
coyol facility, 2546 first st.
propark free zone
alajuela 20101
CS   20101
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key15787121
Report Number3008853977-2022-00054
Device Sequence Number17546872
Product Code DQX
UDI-Device Identifier08714729326250
UDI-Public08714729326250
Combination Product (Y/N)N
Initial Reporter CountryHK
PMA/510(K) Number
K944677
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/04/2023
Device Model NumberM001468070
Device Catalogue NumberM001468070
Device Lot Number26756331
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/16/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/21/2022
Initial Report FDA Received Date11/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/04/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown